Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 12, NWS Grand Rapids, MI

August 20, 2013Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 20, 2013, 3:24 PM EDT for Mason County, Oceana County, Michigan. It took effect at Aug 21, 2013, 6:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2013, 3:24 PM EDT (19:24 UTC)
In effect from
Aug 21, 2013, 6:00 AM EDT
Expired
Aug 22, 2013, 12:00 AM EDT
In force
18 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WHUS43 KGRR 201924
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT TUE AUG 20 2013

MIZ037-043-210330-
/O.NEW.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
324 PM EDT TUE AUG 20 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. BEACHES WITH PARTICULARLY
  DANGEROUS CONDITIONS TODAY INCLUDE...

  MEARS STATE PARK IN PENTWATER... STERNS PARK IN LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY
  WEDNESDAY TO 25 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3
  TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE
  TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS
  ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE TOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT... 

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

93

WEATHER.GOV/GRR
4 follow-up statements
731 
WHUS43 KGRR 210129
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
929 PM EDT TUE AUG 20 2013

MIZ037-043-210930-
/O.CON.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
929 PM EDT TUE AUG 20 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT
WEDNESDAY THROUGH WEDNESDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. 

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY 
  WEDNESDAY TO 25 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 
  TO 5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE 
  SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY 
  LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP 
  CURRENTS ARE POSSIBLE TOO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
445 
WHUS43 KGRR 210710
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 AM EDT WED AUG 21 2013

MIZ037-043-211515-
/O.CON.KGRR.BH.S.0012.130821T1000Z-130822T0400Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
310 AM EDT WED AUG 21 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY
  TODAY TO 20 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5
  FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE TO
  STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS
  ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE POSSIBLE
  TOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
887 
WHUS43 KGRR 211445
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EDT WED AUG 21 2013

MIZ037-043-212245-
/O.CON.KGRR.BH.S.0012.000000T0000Z-130822T0400Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
1045 AM EDT WED AUG 21 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL INCREASE EARLY 
  TODAY TO 20 TO 30 MPH. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 
  5 FEET. SOUTH FACING PIERS AND BREAKWALLS WILL BE SUSCEPTIBLE 
  TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY LONGSHORE CURRENTS 
  ALONG THE SHORE LINE ARE EXPECTED AND RIP CURRENTS ARE 
  POSSIBLE TOO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
035 
WHUS43 KGRR 211922
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT WED AUG 21 2013

MIZ037-043-220330-
/O.CON.KGRR.BH.S.0012.000000T0000Z-130822T0400Z/
MASON-OCEANA-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK
322 PM EDT WED AUG 21 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* STRONG LONGSHORE CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM WHITEHALL TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH WILL
  BECOME WEST AND DECREASE LATER TONIGHT. THE 3 TO 5 FEET WAVES
  WILL DECREASE LATER TONIGHT. SOUTH FACING PIERS AND BREAKWALLS
  WILL BE SUSCEPTIBLE TO STRONG STRUCTURAL CURRENTS. ADDITIONALLY
  LONGSHORE CURRENTS ALONG THE SHORE LINE ARE EXPECTED AND RIP
  CURRENTS ARE POSSIBLE TOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 2:33 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 20, 2:33 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
233 PM EDT TUE AUG 20 2013

LATEST UPDATE...
LONG TERM

.SYNOPSIS...
ISSUED AT 134 PM EDT TUE AUG 20 2013

HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL CONTINUE TO
CONTROL THE WEATHER HERE IN MICHIGAN BY PROVIDING DRY AND WARM
WEATHER INTO WEDNESDAY. A COLD FRONT WILL SLIP THROUGH LATER
WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS SYSTEM WILL LEAD TO
SOME SHOWERS AND THUNDERSTORMS. THIS FRONT RETURNS OVER THE
WEEKEND AND COULD LEAD TO A FEW MORE SHOWERS AND THUNDERSTORMS.
WARM WEATHER WILL RETURN TO THE AREA ONCE THE FRONT PUSHES NORTH
BY EARLY NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 134 PM EDT TUE AUG 20 2013

OVERALL...BETTER CONFIDENCE ON SHOWERS AND THUNDERSTORMS WITH THE
COLD FRONT...ESPECIALLY IN THE 06Z TO 12Z PERIOD WEDNESDAY NIGHT.

MODELS ARE COMING INTO BETTER AGREEMENT ON THE WINDOW OF
PRECIPITATION BY SHOWING THE BEST MOISTURE AND LIFT LATER
WEDNESDAY NIGHT. IT DOES LOOK LIKE LAKE MI WILL ENHANCE THE
MOISTURE WITH THIS FRONT. SO WHILE THE TIMING OF THE FRONT WILL BE
UNFAVORABLE FOR INCREASING AMOUNTS OF PRECIPITATION...THE ADDED
MOISTURE SHOULD OFFSET THAT. AS A RESULT I INCREASED POPS MAINLY FOR
AFTER MIDNIGHT WEDNESDAY NIGHT INTO THURSDAY MORNING. I WILL KEEP
THE AFTERNOON DRY...ALTHOUGH SOME LIFT IS SHOWING UP DOWN
LOW...925 MB.  WILL NEED TO MONITOR THIS FOR A POSSIBLE BRIEF LATE
DAY SHOWER.

TEMPERATURES WERE WARMED UP FOR WED NIGHT WITH THE FRONT MOVING
IN. MIXING AND A DECENT 925 MB THERMAL RIDGE SHOULD HELP KEEP
TEMPERATURES UP THROUGH MUCH OF THE NIGHT. STILL EXPECT TO SEE
SOME NEAR 90 READINGS WED AFTN.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 233 PM EDT TUE AUG 20 2013

HIGH PRESSURE WILL BUILD SOUTH BEHIND A COLD FRONT FRIDAY AND
SATURDAY. THIS WILL BRING LOWER DEWPOINTS/HUMIDITY AND SLIGHTLY
COOLER TEMPS FOR A DAY OR TWO. BY SATURDAY NIGHT THE FRONTAL
BOUNDARY WILL RETURN NORTH AS A WARM FRONT AND WE MAY SEE A FEW
SHOWERS/STORMS WITH THAT. WE/LL BE IN A HOT AND HUMID AIRMASS AFTER
SUNDAY THROUGH TUESDAY AS HIGH PRESSURE ALOFT MOVES EAST FROM THE
PLAINS.

THE 12Z ECMWF IS MORE IN LINE WITH THE 12Z GFS AND SO LENDS SOME
CONFIDENCE THAT A DOME OF HIGH PRESSURE ALOFT WILL SETTLE OVER THE
MISSOURI VALLEY EARLY NEXT WEEK. THE CWA WILL BE SUSCEPTIBLE TO
SHORT WAVES RIDING OVER THE RIDGE AND SO WE/LL HAVE HIGHEST...BUT
STILL LOW...CHC POPS SKEWED IN THAT DIRECTION. THE NAO/AO REMAIN
POSITIVE THROUGH THE PERIOD SUGGESTING THAT ABOVE NORMAL TEMPS WILL
CONTINUE THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 745 AM EDT TUE AUG 20 2013

MORNING FOG WILL QUICKLY MIX OUT (BY 14Z) THEN AS WITH THE PAST 2
DAYS... CU WILL DEVELOP (HIGH BASED) BY 16Z THEN DISSIPATE BY 23Z.
STRONGER WINDS IN THE BOUNDARY LAYER EARLY WEDNESDAY MORNING
SHOULD SIGNIFICANTLY REDUCE THE MVFR FOG WE HAVE SEEN THE PAST FEW
MORNINGS.

&&

.MARINE...
ISSUED AT 134 PM EDT TUE AUG 20 2013

WILL GO AHEAD AN ISSUE A SCA AND CFW FOR WED INTO WED NIGHT FOR
NORTHERN ZONES. STRENGTHENING SW TO S FLOW SHOULD BE ENOUGH TO
PUSH WAVES INTO THE 4 FOOT RANGE FOR LITTLE AND BIG SABLE POINTS.
WAVES SHOULD DIMINISH WED NIGHT...THEN BUILD BACK UP BEHIND THE
FRONT FOR THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 134 PM EDT TUE AUG 20 2013

ODDS FOR RAIN ARE INCREASING FOR WED NIGHT AND EARLY THU. MOST
LOCATIONS SHOULD SEE LESS THAN A HALF INCH. ISOLATED HIGHER
AMOUNTS POSSIBLE. AS A RESULT ANY HYDRO IMPACTS SHOULD BE MINIMAL
GIVEN THE FORECASTED LOW BASIN AVERAGE QPF.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FOR MASON AND OCEANA COUNTIES.
LM...SMALL CRAFT ADVISORY WED INTO WED NIGHT LMZ848-849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Aug 20, 3:52 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EDT TUE AUG 20 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-210800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
352 AM EDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO MIDDAY
THURSDAY AS A COLD FRONT MOVES SOUTH THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-210800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
352 AM EDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL RESULT IN A MODERATE RISK
OF STRONG CURRENTS NORTH OF GRAND HAVEN THIS AFTERNOON INTO THIS
EVENING. THIS WILL RESULT IN THE POTENTIAL FOR DANGEROUS SWIMMING
CONDITIONS AREAS NORTH OF GRAND HAVEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THE RISK OF
DANGEROUS SWIMMING CONDITIONS INTO WEDNESDAY EVENING.

THERE IS THE RISK FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THE MID
MORNING HOURS OF THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:03 PM EDTSmall Craft AdvisoryGRR29 hr

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.